Asymptotic solution of slender viscous jet break-up

S. P. Decent

    Research output: Contribution to journalArticle

    3 Citations (Scopus)

    Abstract

    The break-up of a slender viscous jet is examined using the Needham-Leach asymptotic method. This method enables the calculation of the large time asymptotic structure of the model evolution equations using matched asymptotic expansions. An equation which describes the dynamics of non-linear travelling waves at large times is derived using this method. In particular, the wave speed, wavelength, growth rate and frequency of these travelling waves are determined. This provides information on how the jet breaks up, the region of break-up and the possibility for multiple break-up points. Also, this method gives information on how non-linear jets may be controlled.

    Original languageEnglish
    Pages (from-to)741-781
    Number of pages41
    JournalIMA Journal of Applied Mathematics
    Volume74
    Issue number5
    DOIs
    Publication statusPublished - Oct 2009

    Cite this